Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 342, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 30, 2012, 11:05 PM CDT for Alcorn County, Prentiss County, Tishomingo County, Mississippi. It was in force for 70 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2012, 11:05 PM CDT (04:05 UTC)
- Expired
- Jul 31, 2012, 12:15 AM CDT
- In force
- 70 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Alcorn County, MS, Prentiss County, MS, Tishomingo County, MS
The radar
The Columbus AFB radar (KGWX), 97 km from the middle of the area, began a volume at 04:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 11:28 PM CDT | TSTM WND DMG | Midway, MS | NUMEROUS TREES AND POWER LINES DOWN ACROSS THE NORTHERN AND CENTRAL PART OF TISHOMINGO COUNTY. |
| Jul 30, 11:28 PM CDT | TSTM WND DMG | Paden, MS | TREES AND POWER LINES DOWN AS FAR SOUTH AS THE PADEN AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 4.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 3400 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
279
WUUS54 KMEG 310405
SVRMEG
MSC003-117-141-310515-
/O.NEW.KMEG.SV.W.0342.120731T0405Z-120731T0515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1105 PM CDT MON JUL 30 2012
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
NORTHEASTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 1215 AM CDT
* AT 1105 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
BURNSVILLE...OR NEAR IUKA...AND MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BURNSVILLE...BURTON...IUKA...LEEDY...MIDWAY...PINEFLAT...
TISHOMINGO...J P COLEMAN STATE PARK AND TISHOMINGO STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3451 8814 3451 8816 3478 8856 3500 8827
3499 8819 3492 8815 3489 8809
TIME...MOT...LOC 0405Z 316DEG 26KT 3482 8827
$$
BORGHOFF3 follow-up statements
344
WWUS54 KMEG 310417
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1117 PM CDT MON JUL 30 2012
MSC003-117-141-310515-
/O.CON.KMEG.SV.W.0342.000000T0000Z-120731T0515Z/
TISHOMINGO MS-PRENTISS MS-ALCORN MS-
1117 PM CDT MON JUL 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR SOUTHEASTERN ALCORN...NORTHEASTERN PRENTISS AND TISHOMINGO
COUNTIES...
AT 1117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MIDWAY TO 11 MILES WEST OF
DOSKIE...OR ALONG A LINE EXTENDING FROM IUKA TO CORINTH...MOVING
SOUTHEAST AT 25 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BURNSVILLE...
IUKA...LEEDY...MIDWAY...PADEN...PINEFLAT...TISHOMINGO...DOSKIE...
EASTPORT...BACON SPRINGS...HOLTS SPUR...WALKER SIDING...HAZARD SWITCH
AND BLYTHE CROSSING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3451 8814 3451 8816 3479 8854 3500 8827
3498 8819 3492 8815 3489 8809
TIME...MOT...LOC 0417Z 318DEG 21KT 3473 8817 3493 8846
$$
BORGHOFF454
WWUS54 KMEG 310443
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1143 PM CDT MON JUL 30 2012
MSC003-117-310453-
/O.CAN.KMEG.SV.W.0342.000000T0000Z-120731T0515Z/
PRENTISS MS-ALCORN MS-
1143 PM CDT MON JUL 30 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ALCORN AND
NORTHEASTERN PRENTISS COUNTIES IS CANCELLED...
AT 1143 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3451 8814 3451 8816 3464 8833 3474 8833
3474 8835 3476 8836 3494 8815 3492 8815
3489 8809
TIME...MOT...LOC 0443Z 318DEG 22KT 3461 8805 3478 8823
$$
MSC141-310515-
/O.CON.KMEG.SV.W.0342.000000T0000Z-120731T0515Z/
TISHOMINGO MS-
1143 PM CDT MON JUL 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR CENTRAL TISHOMINGO COUNTY...
AT 1143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM PETERTOWN TO HAZARD SWITCH...OR
ALONG A LINE EXTENDING FROM 7 MILES EAST OF TISHOMINGO STATE PARK TO
IUKA...MOVING SOUTHEAST AT 25 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO IUKA...
PADEN...EASTPORT...BACON SPRINGS...HOLTS SPUR...HAZARD SWITCH...
BLYTHE CROSSING...OLDHAM...HOLCUT...CARTER BRANCH...PETERTOWN...
MINGO...NEIL AND BLOODY SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3451 8814 3451 8816 3464 8833 3474 8833
3474 8835 3476 8836 3494 8815 3492 8815
3489 8809
TIME...MOT...LOC 0443Z 318DEG 22KT 3461 8805 3478 8823
$$
BORGHOFF690
WWUS54 KMEG 310505
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1205 AM CDT TUE JUL 31 2012
MSC141-310515-
/O.EXP.KMEG.SV.W.0342.000000T0000Z-120731T0515Z/
TISHOMINGO MS-
1205 AM CDT TUE JUL 31 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TISHOMINGO COUNTY WILL
EXPIRE AT 1215 AM CDT...
AT 1205 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
LAT...LON 3451 8814 3451 8816 3464 8833 3474 8833
3474 8835 3476 8836 3494 8815 3492 8815
3489 8809
TIME...MOT...LOC 0505Z 318DEG 22KT 3451 8794 3468 8812
$$
BORGHOFFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 9:24 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 30, 9:24 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
924 PM CDT MON JUL 30 2012
.UPDATE...
COMPLEX WEATHER SCENARIO ACROSS THE MIDSOUTH AND SURROUNDING AREAS
AT MIDEVENING. THE REMNANTS OF WHAT WAS AN MCS OVER NORTHEAST
COLORADO SUNDAY EVENING HAD ROUNDED THE CENTRAL PLAINS UPPER LEVEL
PRESSURE RIDGE. THIS FEATURE HAD ARRIVED OVER A SHARP LOW LEVEL
BAROCLINIC ZONE / SURFACE DRYLINE OVER NORTHEAST AR THIS EVENING.
THE LOW LEVEL DRYLINE DIVIDED HOT DRY AIR OVER CENTRAL AR AND
TROPICAL LIKE MID TO UPPER 70S DEWPOINTS OVER WEST TN AND NORTHEAST
MS. JACKSON TN AND BLYTHEVILLE AR REPORTED DEWPOINTS OF 80 AND
81...RESPECTIVELY AT 00Z / 7 PM CDT.
EXPECT A GENERAL DOWNWARD TREND IN CONVECTION THROUGH LATE EVENING
AS THE CONVECTIVE INHIBITION INCREASES WITH LOSS OF DAYTIME
HEATING. HOWEVER... THE PRESENCE OF THE CONVECTIVE VORT MAX MAY
HELP SUSTAIN PERIODS OF MORE VIGOROUS CONVECTION THROUGH LATE
EVENING. ADDITIONAL SHORTWAVE ENERGY WAS NOTED ON GOES WATER
VAPOR IMAGERY NEAR KANSAS CITY... WHICH WILL ROTATE SOUTHEAST
AROUND THE RIDGE INTO THE MIDSOUTH OVERNIGHT. WILL KEEP CURRENT
CHANCE POPS GOING IN MANY AREAS...WITH ADDITIONAL SCATTERED
SHOWERS AND THUNDERSTORMS POSSIBLE TOWARD MORNING.
FOR TEMPS... HAVE BUMPED UP OVERNIGHT LOWS GIVEN CLOUD COVER AND
RICH LOW LEVEL MOISTURE.
WITH FORECASTED HEAT INDICES APPROACHING 110 OVER EASTERN AR TUESDAY...
HAVE ISSUED A HEAT ADVISORY...GIVEN THE RELATIVELY HIGH CONFIDENCE
OF AT LEAST ADVISORY CRITERIA BEING MET. CONFIDENCE DECREASES EAST
AND NORTHEAST OF MEMPHIS WITH THE ARRIVAL OF A WEAK COLD FRONT...
POSSIBLY REINFORCED BY CONVECTIVE OUTFLOW. FURTHER ADJUSTMENTS OF
THE AREAL EXTENT OF THE HEAT ADVISORY WILL BE POSSIBLE FOR THE
OVERNIGHT FORECAST PACKAGE.
PWB
&&
.PREV DISCUSSION... /ISSUED 625 PM CDT MON JUL 30 2012/
UPDATE...
UPDATED AVIATION DISCUSSION BELOW.
PREV DISCUSSION... /ISSUED 331 PM CDT MON JUL 30 2012/
UPDATE...UPDATE TO ADD EXCESSIVE HEAT WARNING TO AREAS WEST OF
THE MISSISSIPPI RIVER.
PREV DISCUSSION... /ISSUED 315 PM CDT MON JUL 30 2012/
DISCUSSION...
VERY DIFFICULT FORECAST TODAY...A TEDIOUS BALANCE BETWEEN
SCATTERED SHOWERS...VARIABLY CLOUDY SKIES HIGH DEW POINTS AND INTENSE
HEAT ALOFT TRYING TO BUILD EAST. CONFIDENCE IN THE FORECAST
REMAINS LOW. 2 PM TEMPERATURES RANGE FROM AROUND 100 DEGREES ALONG
A LINE FROM JONESBORO TO MARIANNA TO CLARKSDALE...TO ONLY IN THE
UPPER 80S IN PORTIONS OF WEST TENNESSEE AND NORTH MISSISSIPPI
CLOSER TO THE ALABAMA STATE LINE AND TENNESSEE RIVER. DEW POINTS
JUST TO THE WEST OF THE MIDSOUTH FALL OFF SHARPLY. DEW POINTS NEAR
JONESBORO AND WALNUT RIDGE REMAIN IN THE MIDDLE 70S...WHILE ONLY
40-50 MILES TO THE WEST MIDDLE 50S TO LOW 60S CAN BE FOUND. THE
DEW POINT AT TUPELO SEEMS TO BE AN ANOMALY AT 77 DEGREES WITH A
TEMPERATURE OF 91 RESULTING IN A HEAT INDEX APPROACHING 104.
NO STORMS HAVE EVEN BEGUN TO APPROACH SEVERE CRITERIA SO REMOVED
THE STRONG WORDING FROM THE HWO.
TEMPERATURES ARE MUCH HOTTER 50 MILES TO OUR WEST WITH AIR
TEMPERATURE READINGS OF 107 AND 108 AT SEVERAL REPORTING STATIONS
BATESVILLE TO SEARCY TO STUTTGART. HEAT INDICES EXCESS 110 IN THIS
REGION. MODELS CONTINUE TO INDICATE THIS HOTTER AIRMASS IS GOING
TO ENCROACH ON THE MIDSOUTH OVER THE NEXT DAY OR
TWO....HOWEVER...LIKE TODAY...CONVECTION MAY PLAY A ROLE IN HOW
HOT IT GETS.
THE RAPID REFRESH MODEL KEEPS SCATTERED SHOWERS GOING THROUGH THE
NIGHT AS DOES THE GFS AND NAM. RAIN CHANCES DO NOT LOOK QUITE AS
HIGH TOMORROW...BUT IT WOULD NOT SURPRISE ME TO SEE ANOTHER DAY
SIMILAR TO TODAY WITH SCATTERED SHOWERS PLAYING HAVOC WITH
TEMPERATURES ON THE LOCAL SCALE.
TOMORROW NIGHT AND REALLY THROUGH THE REMAINDER OF THE WORK
WEEK...THE PATTERN DOES NOT CHANGE SIGNIFICANTLY. HIGH PRESSURE AT
THE SURFACE AND A RIDGE ALOFT WILL REMAIN TO OUR WEST KEEPING MUCH
OF THE MIDSOUTH ON THE EDGE OF A NORTHWEST TO SOUTHEAST STORM
TRACK IN NORTHWEST FLOW. THIS IS A TYPICAL PATTERN WHERE WE COULD
SEE NOCTURNAL THUNDERSTORM COMPLEXES TRACK ACROSS THE AREA.
HOWEVER THESE FEATURES ARE NEARLY IMPOSSIBLE TO FORECAST WITH ANY
ACCURACY BEYOND 24 HOURS...AND GENERALLY IT IS BEST TO WAIT UNTIL
YOU SEE STORMS DEVELOPING BEFORE GETTING TOO EXCITED ABOUT THEM.
WILL ASSESS THE NEED FOR HEAT ADVISORIES ON A DAILY BASIS THE
NIGHT BEFORE BECAUSE OF THE HIGH DEGREE OF UNCERTAINTY WITH
RESPECT TO CONVECTION. HOWEVER WILL CONTINUE TO MENTION IT AS A
POSSIBLE THREAT IN THE HAZARDOUS WEATHER OUTLOOK. WILL NOT MENTION
STORMS DESPITE A NON-ZERO CHANCE FOR MCS ACTIVITY.
NEXT WEEKEND...GUIDANCE INDICATES THE TROUGH ALONG THE EAST COAST
WILL SHIFT EAST AND THE RIDGE WILL ENCOMPASS MUCH OF THE DEEP
SOUTH FROM TEXAS TO GEORGIA. THIS WOULD LIKELY RESULT IN WARMING
TEMPERATURES ACROSS THE MIDSOUTH WITH ONLY DISORGANIZED SCATTERED
AFTERNOON THUNDERSTORMS.
30/SIRMON
&&
.AVIATION...
00Z TAF CYCLE
A RATHER UNCERTAIN FORECAST TONIGHT WITH THUNDERSTORM DEVELOPMENT
CURRENTLY BEING CONFINED TO ONLY NORTHEAST ARKANSAS AT TAF
ISSUANCE TIME. SEVERAL MODELS SHOW ADDITIONAL DEVELOPMENT THIS
EVENING GIVEN VERY UNSTABLE CONDITIONS MAINLY NORTH AND EAST OF
KMEM. SINCE THE VCTS MENTION OF THE LAST TAF ISSUANCE WAS ONLY
THROUGH EARLY EVENING...DECIDED TO REMOVE IT COMPLETELY INSTEAD OF
EXTENDING IT FURTHER INTO THE FORECAST FOR NOW. HOWEVER...IF
ADDITIONAL CELLS DEVELOP THIS EVENING TAF AMENDMENTS WILL BE
NEEDED. CONFIDENCE ON EITHER SOLUTION IS ABOUT 50/50.
OTHERWISE...MAINLY VFR CONDITIONS WILL PREVAIL FOR MUCH OF THE
FORECAST PERIOD. CEILINGS AND VISIBILITIES MAY BRIEFLY DROP TO
MVFR LEVELS IN THUNDERSTORMS BUT PROBABILITY OF THIS IS RATHER
LOW. WINDS WILL BE LIGHT TONIGHT AND THEN BECOME NORTH/
NORTHEASTERLY BEHIND A BOUNDARY TUESDAY.
BORGHOFF
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 80 102 79 100 / 20 20 20 20
MKL 74 96 73 97 / 30 20 20 20
JBR 77 100 75 102 / 30 20 20 20
TUP 77 93 76 96 / 50 30 20 20
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY FROM NOON TO 8 PM CDT TUESDAY FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...HEAT ADVISORY FROM NOON TO 8 PM CDT TUESDAY FOR DUNKLIN-PEMISCOT.
MS...HEAT ADVISORY FROM NOON TO 8 PM CDT TUESDAY FOR COAHOMA-DESOTO-
PANOLA-QUITMAN-TALLAHATCHIE-TATE-TUNICA-YALOBUSHA.
TN...HEAT ADVISORY FROM NOON TO 8 PM CDT TUESDAY FOR SHELBY-TIPTON.
&&Hazardous weather outlook, Jul 30, 10:29 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1029 PM CDT MON JUL 30 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-312245- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1029 PM CDT MON JUL 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HEAT INDEX VALUES WILL LIKELY EXCEED 105 DEGREES ALONG AND WEST OF INTERSTATE 55 ON TUESDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER NORTHEAST MISSISSIPPI ON TUESDAY. EXCESSIVE HEAT WILL WILL BE POSSIBLE THE MIDSOUTH THROUGH THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TUESDAY... MAINLY OVER NORTHEAST MISSISSIPPI. PWB
In the hours before
Local storm report, Jul 30, 8:49 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
849 PM CDT MON JUL 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND GST DYERSBURG 36.04N 89.38W
07/30/2012 M57 MPH DYER TN AWOS
&&
BORGHOFFSpecial weather statement, Jul 30, 8:50 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
850 PM CDT MON JUL 30 2012
TNZ019-048-050-051-310230-
CROCKETT TN-DYER TN-HAYWOOD TN-LAUDERDALE TN-
850 PM CDT MON JUL 30 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 930 PM CDT FOR...
CROCKETT COUNTY IN NORTHWEST TENNESSEE...
SOUTH CENTRAL DYER COUNTY IN NORTHWEST TENNESSEE...
NORTHEASTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
NORTHEASTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 3
MILES NORTH OF HALLS AT 851 PM CDT...MOVING SOUTHEAST AT 40 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CROCKETT...DYER...HAYWOOD AND LAUDERDALE COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3589 8911 3586 8911 3586 8907 3577 8891
3572 8896 3568 8904 3568 8906 3566 8907
3561 8917 3588 8958 3603 8937
TIME...MOT...LOC 0151Z 308DEG 34KT 3589 8935
BORGHOFFLocal storm report, Jul 30, 9:29 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
929 PM CDT MON JUL 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM TSTM WND DMG KENNETT 36.24N 90.05W
07/30/2012 DUNKLIN MO LAW ENFORCEMENT
REPORT OF ROOF DAMAGE TO AN APARTMENT BUILDING IN THE
CITY.
&&
CDGLocal storm report, Jul 30, 9:40 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
940 PM CDT MON JUL 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG KENNETT 36.24N 90.05W
07/30/2012 DUNKLIN MO EMERGENCY MNGR
MULTIPLE TREES, SIGNS, AND POWERLINES DOWN ACROSS THE
CITY. ALSO REPORTS OF SMALLER OUT BUILDINGS DAMAGED.
0738 PM TSTM WND DMG KENNETT 36.24N 90.05W
07/30/2012 DUNKLIN MO LAW ENFORCEMENT
REPORT OF ROOF DAMAGE TO AN APARTMENT BUILDING IN THE
CITY.
0835 PM TSTM WND GST DYERSBURG 36.04N 89.38W
07/30/2012 M57.00 MPH DYER TN AWOS
&&
CDGLocal storm report, Jul 30, 9:49 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
949 PM CDT MON JUL 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM TSTM WND DMG KENNETT 36.24N 90.05W
07/30/2012 DUNKLIN MO LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS WINDOWS BLOWN OUT OF THE SEARS
STORE IN KENNETT.
&&
CDGSpecial weather statement, Jul 30, 10:15 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1015 PM CDT MON JUL 30 2012
TNZ053-090-091-310345-
CHESTER TN-HARDEMAN TN-MCNAIRY TN-
1015 PM CDT MON JUL 30 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1045 PM CDT FOR...
SOUTHWESTERN CHESTER COUNTY IN SOUTHWEST TENNESSEE...
EAST CENTRAL HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...
A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM CHICKASAW STATE PARK TO 7 MILES SOUTH OF SILERTON AT
1015 PM CDT...MOVING SOUTHEAST AT 40 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CHESTER...HARDEMAN AND MCNAIRY COUNTIES...INCLUDING
LOCATIONS NEAR BIG HILL POND STATE PARK...CHICKASAW STATE FOREST...
CHICKASAW STATE PARK AND SELMER...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3500 8871 3524 8891 3543 8882 3548 8871
3548 8870 3523 8846 3500 8844
TIME...MOT...LOC 0315Z 323DEG 36KT 3539 8875 3531 8873
3521 8881
BORGHOFFThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 9:00 PM CDT | Heat Advisory | MEG | Coahoma, DeSoto, Panola, Quitman, Tallahatchie, Tate and 2 more | 67 hr |
| Jul 30, 10:43 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Tishomingo | 47 min |
| Jul 31, 2:05 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Tishomingo | 40 min |
| Jul 31, 2:28 AM CDT | Excessive Heat Watch | MEG | Coahoma, Quitman, Tallahatchie, Tunica | 24 hr |
| Jul 31, 2:28 AM CDT | Heat Advisory | MEG | Alcorn, Benton, Calhoun, Chickasaw, Itawamba, Lafayette and 8 more | 61 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.